Living With MS

Discussing all aspects of Multiple Sclerosis, various treatments, including accurate information regarding Tysabri.

Saturday, October 30, 2010


(Golden Retriever ghosts? heehee, typical goofy and sweet breed -
Have a great & safe Holloween everyone!)


My Tysabri Diary...,

I had my 53rd Tysabri infusion on Wednesday, 10/26, and all went well. My infusion center was extremely busy because the infusion nurses were being trained on a new computer program (apparently, the new program was to input all patients, their treatments, their doctors, their medications, etc., online).

I currently have a lot going on at home and I'm still a little tired from the infusion, so this post will be rather short.

I love the fact that I have increased strength, and I'm feeling pretty good right now, with the exception of experiencing a little fatigue from the infusion, which is normal for me.

I am receiving more and more e-mails from patients that are contemplating going on Tysabri, and there is one girl I've been communicating with that is excited to be starting Tysabri soon (she was rather scared about PML at first, but when I explained to her about the immune system, the JC virus, etc., recommending that she also speak with their neurologist, she calmed down). She is going to keep me updated as to her progress when she finally begins her treatment with Tysabri. Again, she is rather excited now :)

Have a wonderful weekend everyone!

((((hugs))))

Love, Lauren :)

6 Comments:

  • At 11:40 AM, Anonymous Anonymous said…

    Congratulations on your 53rd Tysabri infusion!
    Some might want to know how you MINIMIZE your RISK & MAXIMIZE your BENEFITS with Tysabri.

    What things to you try & do or eat & what things do you try to avoid doing or eating? TIA

     
  • At 11:52 AM, Blogger Lauren said…

    Thank you so much for your comment..., I minimize my risk by not being on any other medications which my compromise (a.k.a. lower) my immune system, and I maximize the benefits of Tysabri by keeping a positive attitude.

    I do physical therapy exercises three times a day, limit my alcoholic intake monthly and I try to avoid eating greasy foods, which are not good for us whether we have MS or not ;)

    Thanks again for your comments, have a great weekend..., Lauren :)

     
  • At 11:46 AM, Blogger Ronzo said…

    Hi Lauren; Nice blog-I'm new to blogs. Please help me understand Tysabri. I've been on Tysabri for about 9 months. Sometimes I feel energized after the infusion but, other times I feel lousy and fatigued the whole month. I'm coping with the reality of having to leave my job and trying to reduce the debilitating affects of this crummy disease. How has prolonged use of Tysabri helped you?

     
  • At 8:24 PM, Anonymous Anonymous said…

    Lauren, someone I am very close to was just diagnosed with MS. I am extremely distressed about this.

    I suppose I am just looking for comforting words. You sound like you are doing quite well.

    Ken

     
  • At 11:25 AM, Blogger Lauren said…

    Hi Ronzo,

    As far as feeling fatigue after some infusions, this is the most common side effect from the medication..., if you don't pretreat your infusions with an antihistamine such as taking a Claritin-D tablet a couple of hours before your infusion (which is what I do), or have a 30 minute Benadryl drip before your infusion, you might want to talk to your doctor about pretreating because the antihistamine can greatly reduce any possible side effects, such as the fatigue you sometimes feel.

    The prolonged use of Tysabri has kept my MS stable for more than four years, and for that, I'm extremely grateful. My Quality of Life has greatly improved, and I no longer fear this dreaded disease. We just need to keep a positive attitude when dealing with this disease.

    As to understanding how Tysabri works, you can visit my video profile on UTube which explains how Tysabri works:

    http://www.youtube.com/watch?v=9zLYxr2Tv7I

    Just remember improvements can happen at any time providing the damage from your prior relapses is not permanent, so don't lose hope.

    I do hope this information helps..., thank you so much for your comments on my blog, take care now -- Lauren :)

    Hi Ken, thank you for your comments as well. Try not to become too distressed about your friend's diagnosis of MS, it's not the end of the world. Your friend should discuss their diagnosis with other MS patients so they can start to obtain a better understanding of their disease, that will also help in their coping with this disease..., a really good website for them to visit (if they're interested in taking Tysabri to fight their disease) is Patients Like Me:

    http://www.patientslikeme.com/forum/show/2175?page=1

    and also the National MS Society which has tons of MS information:

    http://www.nationalmssociety.org/about-multiple-sclerosis/index.aspx

    Take care Ken, and if your friend wants someone to talk to, they can write me at: LGLBGL2003@aol.com

    Just make sure that they reference "MS" in the subject line of their e-mail so that it does not go to my spam folder, okay?

    All my very best to both of you,

    Lauren :)

     
  • At 10:44 AM, Anonymous Ronzo said…

    Thank you Lauren for the advice on Claritin D. Another MS patient told me about gaining significant energy during the day by taking Nuvigil. I asked my doctor about it and she highly recommended that I try it with a free sample. It's amazing. I have increased energy, mental clarity, a better overall feeling about myself and, most importantly, I can accomplish so much more during the day. I even had the desire and energy to clean out my garage yesterday--that's a big accomplishment for me. I wanted to pass this on you and your bloggers. I thought you might want to research it to see if it helps you as much as it has me.
    Ronzo

     

Post a Comment

Links to this post:

Create a Link

<< Home